Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 204, NWS Tallahassee, FL

June 14, 2012Lowndes County, Georgia; Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2012, 12:53 PM EDT for Lowndes County, Georgia; Madison County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 12:53 PM EDT (16:53 UTC)
Expired
Jun 14, 2012, 1:30 PM EDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Madison County, FL, Lowndes County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS52 KTAE 141653
SVRTAE
FLC079-GAC185-141730-
/O.NEW.KTAE.SV.W.0204.120614T1653Z-120614T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MADISON COUNTY IN FLORIDA...
  EXTREME SOUTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 130 PM EDT

* AT 1248 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES EAST OF
  MADISON...OR NEAR BLUE SPRINGS...AND MOVING NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HANSON...PINETTA AND CHERRY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 3038 8328 3046 8343 3059 8353 3063 8328
      3060 8325 3057 8326 3054 8324 3048 8323
      3047 8322 3043 8322
TIME...MOT...LOC 1653Z 145DEG 10KT 3053 8328

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:12 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 14, 11:12 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1112 AM EDT Thu Jun 14 2012

.UPDATE...
Upper level analysis shows the mean northern stream flow confined
to the northern third of the country, with ridging building in
across the Southern Plains, and broad troughiness across the
southeastern part of the country. Embedded within the weak
troughing is a weak upper low centered over Louisiana. At the
surface, and closer to home, we reside between a surface ridge to
our north which covers much of the eastern U.S., and a high
pressure center located in the central GOMEX. In between these two
features exists a weak surface low positioned just offshore of our
Florida Panhandle waters. This surface feature will do little as
far as developing convection inland. It may be responsible for a
few showers near the coast during the first part of the day.
Primarily, it will provide us with a slightly enhanced
southeasterly flow regime, or Seabreeze Regime 6. This would favor
the highest PoPs across north Florida along the Gulf Coast
Seabreeze Fronts, and eventually a lesser influence from the
Atlantic Seabreeze Front. Additionally, a frontal boundary
approaching from the northeast will aid in the development of
thunderstorms this afternoon across our south Georgia counties.

As for the potential for severe thunderstorms, widespread severe
weather is not expected. However, there will likely be scattered
strong storms capable of producing gusts in the 30 to 40 mph range
along with small hail. As always during the summertime, an isolated
severe thunderstorm is always a possibility, with the main threat
being damaging winds around 60 mph.

Temperatures will remain near average both today and tonight, with
rain chances tapering off quickly after the midnight hour.

&&

.AVIATION...
Prevailing VFR conditions are expected through the TAF. Scattered
thunderstorms will be possible this afternoon at all sites,
primarily inland.

&&

.MARINE...
Morning Obs shows light winds and low seas and this should continue
into this aftn. Winds and seas will begin to increase late tonight
and Friday as a strong area of high pressure builds across the
eastern CONUS. Winds and seas may occasionally reach exercise
caution levels this weekend, especially during the late night and
early morning hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   90  69  91  66  90 /  70  60  20  10  10
Panama City   85  74  89  73  86 /  50  40  30  20  10
Dothan        91  70  91  66  89 /  40  40  20  10  10
Albany        91  70  89  66  88 /  30  60  10  10  10
Valdosta      90  68  91  65  88 /  70  60  20  10  10
Cross City    90  69  90  65  90 /  70  60  30  10  20
Apalachicola  84  72  87  67  87 /  50  40  30  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

Marine...Block
Update/Aviation...Harrigan
Hazardous weather outlook, Jun 14, 5:08 AM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 AM EDT THU JUN 14 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
508 AM EDT THU JUN 14 2012 /408 AM CDT THU JUN 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG TO
SEVERE...WITH WIND GUSTS IN THE 40 TO 60 MPH RANGE AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY...MAINLY IN
NORTH FLORIDA. THESE STORMS ARE UNLIKELY TO BE SEVERE. ALMOST NO
RAIN IS EXPECTED THIS WEEKEND AS MUCH DRIER AIR MOVES INTO THE
REGION.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED STRONG TO
SEVERE STORMS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:48 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes27 min
Jun 14, 1:08 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady52 min
Jun 14, 1:42 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas33 min
Jun 14, 1:45 PM EDTSevere Thunderstorm WarningTAEDougherty, Mitchell, Worth30 min
Jun 14, 3:00 PM EDTSevere Thunderstorm WarningTAEColquitt, Mitchell30 min
Jun 14, 3:28 PM EDTSevere Thunderstorm WarningTAEEarly, Miller23 min
Jun 14, 3:36 PM EDTSpecial Weather StatementTAEColquitt39 min
Jun 14, 4:40 PM EDTSpecial Weather StatementTAEBerrien, Cook, Tift50 min
Jun 14, 5:21 PM EDTSevere Thunderstorm WarningTAEQuitman, Randolph39 min
Jun 14, 5:57 PM EDTSpecial Weather StatementTAEQuitman33 min
Jun 14, 2:47 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon43 min
Jun 14, 3:12 PM EDTSpecial Weather StatementTAELeon33 min
Jun 14, 3:57 PM EDTAreal Flood AdvisoryTAELeon2 hr
Jun 14, 5:15 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington45 min
Jun 14, 6:00 PM EDTSpecial Weather StatementTAEWashington45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.